Sign up for the NEWS newsletter

You have been successfully added to our newsletter.

Let our news meet your inbox

New Warning on Testosterone: Blood Clots in Legs

Breaking News Emails

Get breaking news alerts and special reports. The news and stories that matter, delivered weekday mornings.

Testosterone products can cause dangerous blood clots in the legs, the U.S. Food and Drug Administration says, and makers must include a warning on the label. The risk of deep vein thrombosis comes on top of the suspected risks of stroke, heart attack, and death from taking testosterone pills or using testosterone creams.

“We are currently evaluating the potential risk of these cardiovascular events, which are related to blood clots in the arteries,” the FDA said in a statement. FDA approves testosterone products for men who lack or have low testosterone levels because of medical causes such as chemotherapy for cancer or genetic conditions.

Breaking News Emails

Get breaking news alerts and special reports. The news and stories that matter, delivered weekday mornings.

Breaking News Emails

Get breaking news alerts and special reports. The news and stories that matter, delivered weekday mornings.